It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 12-28-2004, 02:20 PM   #1
Senior Member
(female)
 
Join Date: Jan 2004
Location: East Coast, USA
Posts: 189
DKScully HB UserDKScully HB User
**Stopping Effexor, starting Wellbutrin--in need of moral support (and some answers)!

NOTE: If you don't care about my personal experiences, skip to my questions at the bottom! Thanks!

Hi everyone. I've posted here a few other times, in the midst of my various attempts to deal with depression/anxiety. I'm back again because, after about six months on Effexor XR, it's time to try something new. Effexor seemed to have more of an effect on me than Zoloft, which seemed to make me feel worse, if anything... But it completely killed my sex drive, and that really is a lot worse than one would think. I guess you take for granted, even when you're in a great relationship with a strong foundation in friendship, that you'll just always feel that desire... However, when it was gone, it really became disturbing. I started wondering if he felt less passionately about me, when the truth was, he wasn't doing anything different--I just was physically incapable of feeling that "spark."

I don't know if that makes sense. I didn't mean to ramble about that.

At any rate, I couldn't handle it anymore. That, and the fact that after upping my dose to 150 mg, I was feeling basically emotionally numb. I could get through my days without randomly crying about something stupid, but I didn't ever feel really happy like I used to. It was strange--I almost felt explosive, like I wanted to cry and scream and break things or even hurt myself, but the urge sort of just boiled within me. Which, to me, seemed even worse--though, to be fair, I was a lot more productive with my grad school work, and such, because I spent less time crying. Sigh. Can we ever win?

I started on 150 mg of Wellbutrin about a week ago, while taking Effexor every other day. I took my last Effexor Sunday, and went up to 300 mg of Wellbutrin XL yesterday. I'm not having apparent withdrawal symptoms (I was a couple days last week, I think, when I was taking the doses every other day) but today I just feel like randomly crying about nothing... Ugh

Anyway, the point of all this is, I have some questions about what I'm going through, and would love moral support or comments from anyone...


does anyone have experience switching from Effexor to Wellbutrin? How did it go for you? Did the Wellbutrin work better for you? Was it better, in terms of sexual side effects?

For people who have stopped using Effexor--when did you stop feeling withdrawal symptoms? I think I am doing better than most, but who knows..

For those of you who have anxiety AND depression, how did you do on Wellbutrin? For me, it's hard to distinguish between the two...

And finally, the inevitable question--when can I expect the Wellbutrin to kick in and start making me feel better?


Any comments regarding ANY of these issues would be great. Thanks so much for all of your help and support!

 
Sponsors Lightbulb
   
Old 12-28-2004, 05:19 PM   #2
Junior Member
(female)
 
Join Date: Nov 2004
Posts: 13
worrywort78 HB User
Wink Re: **Stopping Effexor, starting Wellbutrin--in need of moral support (and some answers)!

sorry to hear what you are going through. i have been taking 75 mg. of effexor a day for the past 4 years. i did try to go off of it twice and was unsucessful with that. i could only go for about 3 days without the drug before i was in absolute mental and physical agony. what a nightmare! the second time i did not go cold turkey. i weaned off of it very slowly- maybe over 2 months or so. i was pretty much anxiety/depression-free for about 2 months after i took the last pill- then unfortunately i started having very severe panic attacks and depression again , so i had to go back on. the withdrawl symptoms, i know are much worse if you stop cold turkey, but i still had them a little when i weaned myself off slowly. after a few successful years back on at only 75 mg, i feel like i could use an increase in dosage. i am also going to be trying to get pregnant within the next year, so i am going to a psychiatrist to find out which med. will be okay to use during pregnancy........so sorry to ramble on, but- hopefully this will help you should definitely start to feel some relief from the wellbutrin within a month or so of taking it.

 
Old 12-28-2004, 09:45 PM   #3
Senior Member
(female)
 
Join Date: Jan 2004
Location: East Coast, USA
Posts: 189
DKScully HB UserDKScully HB User
Smile Re: **Stopping Effexor, starting Wellbutrin--in need of moral support (and some answers)!

Quote:
Originally Posted by worrywort78
sorry to hear what you are going through. i have been taking 75 mg. of effexor a day for the past 4 years. i did try to go off of it twice and was unsucessful with that. i could only go for about 3 days without the drug before i was in absolute mental and physical agony. what a nightmare! the second time i did not go cold turkey. i weaned off of it very slowly- maybe over 2 months or so. i was pretty much anxiety/depression-free for about 2 months after i took the last pill- then unfortunately i started having very severe panic attacks and depression again , so i had to go back on. the withdrawl symptoms, i know are much worse if you stop cold turkey, but i still had them a little when i weaned myself off slowly. after a few successful years back on at only 75 mg, i feel like i could use an increase in dosage. i am also going to be trying to get pregnant within the next year, so i am going to a psychiatrist to find out which med. will be okay to use during pregnancy........so sorry to ramble on, but- hopefully this will help you should definitely start to feel some relief from the wellbutrin within a month or so of taking it.
Thanks for writing! Yeah, whenever I've missed a dose of Effexor in the past, I started feeling shakey and dizzy and generally like an emotional mess. Last week, when I was taking it every other day, with a starting dose of Wellbutrin, I feel that way on a couple of the off-days, but I haven't taken an Effexor since Sunday, and physically, I'm not feeling it at all. Maybe starting the Wellbutrin has helped take away some of the Effexor withdrawal symptoms? I don't know, it's really bizarre. Emotionally, I'm definitely feeling anxious. I think these meds do all do that for me, because I'm the sort of person to psychoanalyze myself constantly, so trying to determine what these meds are doing to my head can stress me out.

I wish you the best of luck--I have the feeling that just when I get these meds working for me, I'll want to think about getting pregnant (not immediately, but in 2-3 years, perhaps...) Yeah, the fun never stops...

Anyway, I really appreciate your reply!

 
Old 12-29-2004, 01:17 PM   #4
Senior Member
(female)
 
Join Date: Jan 2004
Location: East Coast, USA
Posts: 189
DKScully HB UserDKScully HB User
Re: **Stopping Effexor, starting Wellbutrin--in need of moral support (and some answers)!

Ugh. Today I'm feeling all dizzy and spaced out. Since I've been off Effexor since Sunday, is it weird for this kind of withdrawal symptom to occur three days after the fact (but not until now?) Or am I having problems with the Wellbutrin already?

 
Old 12-29-2004, 02:56 PM   #5
Junior Member
(female)
 
Join Date: Nov 2004
Posts: 13
worrywort78 HB User
Re: **Stopping Effexor, starting Wellbutrin--in need of moral support (and some answers)!

trust me- like i said - it does take a few days for the withdrawl effects to set in, unfortunately. it starts to exit your system after a few days and that is when you start to feel crappy. i'm saying a prayer for you that everything will work out. try and be patient- i do know what you are going through.

 
Old 12-29-2004, 09:38 PM   #6
Senior Member
(female)
 
Join Date: Jan 2004
Location: East Coast, USA
Posts: 189
DKScully HB UserDKScully HB User
Re: **Stopping Effexor, starting Wellbutrin--in need of moral support (and some answers)!

oh gosh, thanks so much, seriously, for letting me know that it can take a few days to start feeling the withdrawal! Today has absolutely SUCKED, but I'm glad to know it's nothing abnormal. I started freaking out tonight, thinking I had meningitis (no, I don't really even know what the symptoms of that are) because I heard on the news that some local girl died from it. This is such a fun way to spend my winter vacation, but I suppose it's better than trying to function at work in this state. Hopefully I'll at least be slightly more in control by Monday. Anyway, seriously, thanks so much, worrywart. It really is reassuring to know that I'm not crazy, or dying, or anything...

 
Closed Thread




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



flamesabers (79), Phoenix (43), keenobserver (20), katlin09 (13), Diverdan8 (11), WhistleDixie (10), cuddles1 (9), neveragain444 (9), rosequartz (9), blessed824 (9)

Site Wide Totals

teteri66 (1180), MSJayhawk (1013), Apollo123 (909), Titchou (856), janewhite1 (823), Gabriel (763), ladybud (755), midwest1 (670), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 09:42 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!